Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Some infinite series


Author: H. F. Sandham
Journal: Proc. Amer. Math. Soc. 5 (1954), 430-436
MSC: Primary 40.0X
MathSciNet review: 0062248
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Ramanujan, Collected papers of Srinivasa Ramanujan, Cambridge, 1927. The series (1.41), (1.42), (1.12) are theorems (4), (5), (6), page xxxv, and the series (3.22), (6.221) are questions 358, 387, page 326. Although he only stated some particular cases there is no doubt that all the general formulae of this paper were known to Ramanujan. Those familiar with his work will recall his preference for stating most interesting particular cases rather than writing out general formulae. Other proofs of some of these series have been given:
  • [2] G. N. Watson, J. London Math. Soc. vol. 3 (1928) pp. 216-225.
  • [3] G. H. Hardy, J. London Math. Soc. vol. 3 (1928) pp. 238-240.
  • [4] H. F. Sandham, Three summations due to Ramanujan, Quart. J. Math., Oxford Ser. (2) 1 (1950), 238–240. MR 0038450 (12,403i)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 40.0X

Retrieve articles in all journals with MSC: 40.0X


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1954-0062248-X
PII: S 0002-9939(1954)0062248-X
Article copyright: © Copyright 1954 American Mathematical Society